I saw a 56 year old man about a month ago in clinicals that presented with a recent hx of a viral URI but he also had been having severe joint pain for about 2 weeks in his knees and ankles more so on awakening in the morning. On exam his only abnormalities were musculoskeletal in that he was hypersensitive to touch with palpation of all of his joints, had some L medial knee swelling, good pedal pulses, no redness anywhere, and a guarded and slow gait. He was prescribed Relafen 750mg BID and referred to ortho. His CRP and ESR were both over 100 and he had mild leukocytosis with a mild L shift. He had some mild degenerative changes on his x-rays and some mild joint fluid noted to his R knee. The orthopedist did some cortisone injections in his knees and he was started on po steroids. AFter 4 weeks he was ambulatory and pain free. Does this sound like RA to you?
It appears to be a sort of reactive arthritis. post viral.
Sometimes viral infections may lead to arthritis, due to the cross reactivity between the viral agents and the various body's immune system.
This was the main cause of the joint pain / arthritis.
I don't see any other reason for the same.
I hope your query was answered.
Feel free to discuss further.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.